Skip to content
My WebMD Sign In, Sign Up
Two days not taking Lyrica
avatar
Dairyl posted:
Hi FMily,

I'm reporting on my journey of going off Lyrica. Yesterday I did ok, but have not slept good for the last two night. ( Lyrica helped me sleep ) I also was able to do my 40 min of exercise yesterday.

Let me tell ya! Today I could not even get through my exercise, my right knee hurts like a --------!

Today was a vacation day from work to do Christmas things. Ha, there's noway that's going to happen.

I HATE Fibromyalgia!!!!!!! Yes I'm angry! Gained 30 pounds from Lyrica, then my Husband wanted nothing to do with me sexually. I go off Lyrica and am back in huge amounts of pain.

It just sucks! Thanks for listening......I am going to get off this Lyrica though!

Love Dairyl
Reply
 
avatar
fibroinsd responded:
hugs....I have rarely found anyone who just loved Lyrica...or maybe I have forgotten...but I can't remember hardly any nice things about it..

sorry about the pain....

do take your vitamins...and make yourself a list of things you are doing for yourself...vitamins, exercise...and know that you are taking care of you...it isn't perfect...but better than some of the meds...I swear..

cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
An_199581 responded:
Like I said previously, I went off Lyrica to lose weight and was immediately back in pain.

I started taking Lyrica again because greatly reduced pain is a lot more beneficial for me than weight loss is!!!

Tell your husband that I said he is being a big jerk!

I don't like it that you are in so much pain and that it can be greatly decreased by just going back on Lyrica.

If your husband was not bothered by your weight gain, would you have kept taking Lyrica?

If you answered yes to this question, then you should just keep taking Lyrica and tell your husband to take a hike!

Please do what is best for YOU!
 
avatar
Wolfsong452 replied to An_199581's response:
I tried the Lyrica, didn't help the pain at all.

so we're working on coping with it.

yeah right,

bummer
 
avatar
Dairyl replied to Wolfsong452's response:
Yes, I would have stayed on Lyrica, but the rejection and comments from my Husband is not worth it. I know that is sad.

Last week a patient at my work place thought I was pregnant. I tried to make a joke of it and said "No, this is body by Lyrica" and I laughed, but deep down I am hurting a lot! That's why I love my FMily so much. You guys are the only ones who understand!

Thanks for caring,
Dairyl
 
avatar
jamesii responded:
Hi Dairyl, Jim here. I am in the same boat. I take gabapentin which does the same thing. maybe a little bit different in chemical formula, but my dr said they are essentially the same thing.

I too am abut 30 lbs up, and I really need to get rid of it as doing so will help with my B/P. If I could drop the lbs I could probably get rid of the meds. The b/p pills aren't good for me as they have their own set of bad side effects. I would love to get off all meds but I know that will never happen.

I cut my gabapentin to once a day at 300mgs down from 3 times a day. It kept me way to drowsy, I would fall asleep if I sat down for a short time, or if I lay down on the couch. One side is it can cause breathing problems.A couple of times I went to the ER due to shallow breathing. Oxygen rate was fine, no problems, just short breathing. I cut it down and that stopped.

But, the pain came back. Specifically the muscles and nerves in my chest and back. Today I cut the morning pill down to 100mgs from 300mgs, I will take the full strenght pill at bed time. I didn't want to go back on it, would love to quit it alltogether. But the pain is more than I can take.

Sorry that you are having problems with your weight and your husband. My wife really doesn't care about me being heavy as she is heavy herself.

Let's pray this all works out for you. You don't deserve to live in pain just because you are a bit overweight. Take the meds, control the pain, tell your husband you need him, and that you need him to understand. Also, ask him to help you by working out with you, going for walks, eating the type of foods that are good for both of you. If there is someway yall can do this together, it will make you closer.

Ark Jim
 
avatar
Dairyl replied to jamesii's response:
Jim your a sweetheart!

Thanks for the advice. I battle my fibro on my own because people are already sick of it. Plus if I added up the amount of money I have spent on looking for the next fix, to fix my fibro, it's close to the national debt! ha ha throwing a little humor in there.

Thanks again Jim!

Dairyl
 
avatar
1wareaglefan responded:
Hey, Dairyl.....I'm sorry you're going through this. You're right.....fibro is awful! I refused to even try lyrica because of the weight side effect. I know some people can't understand that, but for me weight is important. I lost 40 lbs. 2 years ago, and have pretty much kept it off for a year. I know how hard it is to lose it, and I don't want to take anything that has weight gain as one of the main side effects.

I understand that weight is important to our self-esteem. My husband never seemed to mind, but I did! I just don't feel very good about myself when I'm heavy. So....I said no to lyrica and I take pain pills! Which is worse? I think it's important for you to do what's best for you.

Good luck.....you'll get the weight off.
Elizabeth
 
avatar
jroseland replied to 1wareaglefan's response:
My experience is similar to 1wareaglefan. I took gabapentin and effexor and gained 30 pounds (both are notorious for weight gain). I went off both and still was unable to lose the weight--I really hope that's not your experience.

My self-esteem was a huge issue. I ate and exercised in a manner which should have kept me within normal weight ranges. I lead a very healthy life style. But not only did I gain weight, I saw a huge spike in my cholesterol. Again, there is no way my diet could have caused this because for one, I hadn't changed it and if anything it had become better. That, along with the terrible self-image problems made me decide that I would not take those or similar meds ever.

I also decided that pain killers were the better route for me. It cannot be healthy to have that extra weight. I'm only in my late twenties and I decided that I would not take meds that raise my cholesterol and weight--that seems dangerous to me.

Like I said, I did not lose weight just from coming off the meds. The only time I was able to lose some weight is when I went on Wellbutrin (bupropion). It's an antidepressant that causes many to lose some weight (although some people gain on it too). It doesn't help me much with pain but it does help with depression, energy, and focus (for me).

I've been through stuff with my husband about weight gain. It's a difficult and complicated issue. I'm sorry you're going through that. The good news, is that even if you don't lose a ton of weight, if you do keep exercising, you will tone up. Even when I wasn't losing weight, I noticed my legs and waist becoming more defined. Plus, if your husband sees all the effort what else can he say (I know, I know they can say a lot more!). But it does help for them to see what you are going through.

Your increased pain right now could be a little bit of a withdrawal side effect. So maybe you'll feel better the longer you're off the Lyrica. There are other options out there to control pain.

I hope you can find some answers!


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
360 of 387 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.